Alert archive / California / Wind Advisories in 2018
Wind Advisory 19, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 14, 2018, 1:56 AM PDT. It took effect at Oct 14, 2018, 11:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 1:56 AM PDT (08:56 UTC)
- In effect from
- Oct 14, 2018, 11:00 PM PDT
- Expired
- Oct 15, 2018, 12:55 PM PDT
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
375 WWUS76 KHNX 140856 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 156 AM PDT Sun Oct 14 2018 CAZ096-141700- /O.NEW.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- 156 AM PDT Sun Oct 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 11 PM this evening to 5 AM PDT Monday. * WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through wind favored drainages and over ridges. * TIMING...Winds will develop during the evening hours and reach maximum speeds after midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-141700- /O.NEW.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 156 AM PDT Sun Oct 14 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PDT Monday. * WINDS...East 15 to 25 mph with gusts up to 50 mph through Stallion Springs...Bear Valley Springs...Cummings Valley and over ridges and wind favored canyons. * TIMING...Winds will develop after midnight and reach maximum speeds during the morning hours on Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
5 follow-up statements
369 WWUS76 KHNX 141650 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 950 AM PDT Sun Oct 14 2018 CAZ096-150100- /O.CON.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- 950 AM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY... * WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through wind favored drainages and over ridges. * TIMING...Winds will develop during the evening hours and reach maximum speeds after midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-150100- /O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 950 AM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... * WINDS...East 15 to 25 mph with gusts up to 50 mph through Stallion Springs...Bear Valley Springs...Cummings Valley and over ridges and wind favored canyons. * TIMING...Winds will develop after midnight and reach maximum speeds during the morning hours on Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
245 WWUS76 KHNX 150043 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 543 PM PDT Sun Oct 14 2018 CAZ096-150845- /O.CON.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 543 PM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY... * WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through wind favored drainages and over ridges. * TIMING...Winds will develop during the evening hours and reach maximum speeds after midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen CAZ095-150845- /O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 543 PM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY... * WINDS...East 15 to 25 mph with gusts up to 50 mph through Stallion Springs...Bear Valley Springs...Cummings Valley and over ridges and wind favored canyons. * TIMING...Winds will develop after midnight and reach maximum speeds during the morning hours on Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
093 WWUS76 KHNX 150840 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 140 AM PDT Mon Oct 15 2018 CAZ096-151200- /O.CON.KHNX.WI.Y.0019.000000T0000Z-181015T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- 140 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS...Northeast 10 to 20 mph with gusts up to 45 mph. * TIMING...Winds will develop during the evening hours and reach maximum speeds after midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-151645- /O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 140 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...East 15 to 25 mph with gusts up to 50 mph. * TIMING...Winds will develop after midnight and reach maximum speeds during the morning hours on Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
950 WWUS76 KHNX 151151 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 451 AM PDT Mon Oct 15 2018 CAZ096-151300- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-181015T1200Z/ Sierra Nevada from Yosemite to Kings Canyon- 451 AM PDT Mon Oct 15 2018 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Mono winds have abated over the area thus the wind advisory will be allowed to expire at 5 am. $$ CAZ095-152000- /O.CON.KHNX.WI.Y.0019.000000T0000Z-181015T2100Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 451 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...East 15 to 25 mph with gusts up to 50 mph. * TIMING...Winds will continue to increase this morning across the Tehachapi Valley, Bear Valley, Cummings Valley, Stallion Springs areas as well as locations near the Grapevine. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
004 WWUS76 KHNX 151955 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1255 PM PDT Mon Oct 15 2018 CAZ095-152100- /O.CAN.KHNX.WI.Y.0019.000000T0000Z-181015T2100Z/ Kern County Mountains- 1255 PM PDT Mon Oct 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory for the Kern County Mountains. Wind speeds are below advisory levels early this afternoon and not not expected to increase. Thus, the advisory has been cancelled. East to southeast wind gusts of 20 to 35 mph will continue in favored canyons through the afternoon, decreasing further by this evening. $$ Bean
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 1:59 PM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, Oct 13, 1:59 PM PDT, 11 hours 57 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 159 PM PDT Sat Oct 13 2018 .SYNOPSIS... Dry weather will prevail over the Central California Interior for the next week. An offshore flow will continue through next week with cool nights and near normal afternoon temperatures. && .DISCUSSION... Upper level low over South California continues to move east and will be in Arizona tonight. At the same time the upper ridge is located just off the West Coast. This pattern will place the district under a northerly flow aloft tonight. The winds may be gusty at times through the mountains and into the deserts of Kern County tonight. Another upper low will drop south through the Great Basin region as an inside slider Sunday and settle over Arizona by Monday afternoon. This will place the district a northeasterly (offshore) flow pattern for most of the week. While the main jet max will remain east of the district, the 500 MB winds around 40 kts will poke into the Sierra Nevada Sunday night and early Monday, however, 700 MB winds are much lighter at only around 15 kts. By Monday afternoon, the 500 MB jet moves south toward southern California. Thus, expect the strongest winds over the Sierra to occur Sunday night into early Monday morning, with easterly flow also picking up over the Tehachapi mountains by early Monday morning. Winds will become gusty over the Sierra Crest and through the canyons that are normally windy in an offshore flow pattern. While the winds will generally be less than 25 mph, some areas could see gusts near 40 mph. In the Tehachapi mountains, the gusts could reach 50 mph in the favored canyons. The winds will also result in drying over the region, especially in the mountains where afternoon humidities will be in the single digits and lower teens on Monday. This will result in elevated fire danger, although the winds will be decreasing by the time the low humidity becomes wide spread. As we loose the support of the upper jet, winds will decrease Monday afternoon and will be lighter through the coming week, although remaining predominately offshore. Temperatures will remain near normal for the next seven days with a slight moderation of humidity and no precipitation. && .AVIATION... VFR conditions will prevail over the central California interior for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Bean avn/fw...BSO synopsis...Bean weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.